Alert archive / Michigan / Gale Warnings in 2025

Gale Warning 2, NWS Grand Rapids, MI

January 21, 2025

NWS Grand Rapids, MI issued this gale warning at Jan 21, 2025, 11:27 AM EST. It took effect at Jan 22, 2025, 5:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2025, 11:27 AM EST (16:27 UTC)
In effect from
Jan 22, 2025, 5:00 AM EST
Expired
Jan 22, 2025, 4:00 PM EST
In force
11 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

039 
WHUS73 KGRR 211627
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1127 AM EST Tue Jan 21 2025

LMZ844>849-220030-
/O.EXT.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/
/O.EXT.KGRR.SC.Y.0005.000000T0000Z-250122T1000Z/
/O.NEW.KGRR.GL.W.0002.250122T1000Z-250122T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1127 AM EST Tue Jan 21 2025

...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 4 PM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EST WEDNESDAY...

* WHAT...For the Heavy Freezing Spray Warning, heavy freezing
  spray at a rate of up to one inch per hour may rapidly
  accumulate on vessels. For the Small Craft Advisory, southwest
  winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8
  feet. For the Gale Warning, southwest winds 20 to 30 knots with
  gusts up to 35 knots and waves 6 to 11 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...For the Heavy Freezing Spray Warning, until 4 PM EST 
  Wednesday. For the Small Craft Advisory, until 5 AM EST 
  Wednesday. For the Gale Warning, from 5 AM to 4 PM EST 
  Wednesday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
5 follow-up statements
817 
WHUS73 KGRR 212126
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
426 PM EST Tue Jan 21 2025

LMZ844>849-220530-
/O.CON.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/
/O.CON.KGRR.SC.Y.0005.000000T0000Z-250122T1000Z/
/O.CON.KGRR.GL.W.0002.250122T1000Z-250122T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
426 PM EST Tue Jan 21 2025

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 4 PM EST
WEDNESDAY...

* WHAT...For the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of up to one inch per hour may rapidly 
  accumulate on vessels. For the Small Craft Advisory, southwest 
  winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 
  8 feet. For the Gale Warning, southwest winds 20 to 30 knots 
  with gusts up to 35 knots and waves 6 to 11 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...For the Heavy Freezing Spray Warning, until 4 PM EST 
  Wednesday. For the Small Craft Advisory, until 5 AM EST 
  Wednesday. For the Gale Warning, from 5 AM to 4 PM EST 
  Wednesday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
223 
WHUS73 KGRR 220339
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1039 PM EST Tue Jan 21 2025

LMZ844>849-221145-
/O.CON.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/
/O.CON.KGRR.SC.Y.0005.000000T0000Z-250122T1000Z/
/O.CON.KGRR.GL.W.0002.250122T1000Z-250122T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1039 PM EST Tue Jan 21 2025

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 4 PM EST
WEDNESDAY...

* WHAT...For the Heavy Freezing Spray Warning, heavy freezing
  spray at a rate of up to one inch per hour may rapidly
  accumulate on vessels. For the Small Craft Advisory, southwest
  winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 9
  feet. For the Gale Warning, southwest gales to 35 knots and 
  waves 6 to 11 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...For the Heavy Freezing Spray Warning, until 4 PM EST 
  Wednesday. For the Small Craft Advisory, until 5 AM EST 
  Wednesday. For the Gale Warning, from 5 AM to 4 PM EST 
  Wednesday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
728 
WHUS73 KGRR 220739
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
239 AM EST Wed Jan 22 2025

LMZ844>849-221545-
/O.CON.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/
/O.CON.KGRR.SC.Y.0005.000000T0000Z-250122T1000Z/
/O.CON.KGRR.GL.W.0002.250122T1000Z-250122T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
239 AM EST Wed Jan 22 2025

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...For the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of up to one inch per hour may rapidly 
  accumulate on vessels. For the Small Craft Advisory, southwest 
  winds 20 to 25 knots with gusts up to 30 knots and waves 5 to 
  8 feet. For the Gale Warning, southwest winds 20 to 30 knots 
  with gusts up to 35 knots and waves 7 to 10 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...For the Heavy Freezing Spray Warning, until 4 PM EST 
  this afternoon. For the Small Craft Advisory, until 5 AM EST 
  early this morning. For the Gale Warning, until 4 PM EST this 
  afternoon.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

Thomas
049 
WHUS73 KGRR 221628
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1128 AM EST Wed Jan 22 2025

LMZ844>849-222100-
/O.CON.KGRR.GL.W.0002.000000T0000Z-250122T2100Z/
/O.CON.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1128 AM EST Wed Jan 22 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* WHAT...For the Gale Warning, southwest winds 20 to 25 knots with
  gusts up to 35 knots and waves 6 to 11 feet. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of up to 
  one inch per hour may rapidly accumulate on vessels.

* WHERE...St Joseph to Manistee.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
703 
WHUS73 KGRR 222104
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
404 PM EST Wed Jan 22 2025

LMZ844>849-230515-
/O.EXP.KGRR.GL.W.0002.000000T0000Z-250122T2100Z/
/O.EXP.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/
/O.NEW.KGRR.SC.Y.0006.250122T2104Z-250124T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
404 PM EST Wed Jan 22 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WARNING HAS EXPIRED...
...HEAVY FREEZING SPRAY WARNING HAS EXPIRED...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots
  shifting northwest overnight and continuing Thursday. Waves 7 
  to 10 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 21, 11:05 AM EST, 22 minutes earlier. Its key messages:

  • Very Cold With Lake Effect Snow Today
  • Notable Lake Enhanced Snow Possible For Parts of Lakeshore Wednesday
  • Warming With Additional Snow Chances For The Weekend
Area forecast discussion, Jan 21, 11:05 AM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1105 AM EST Tue Jan 21 2025

.KEY MESSAGES...

- Very Cold With Lake Effect Snow Today

- Notable Lake Enhanced Snow Possible For Parts of Lakeshore
  Wednesday

- Warming With Additional Snow Chances For The Weekend

&&

.UPDATE...
Issued at 1105 AM EST Tue Jan 21 2025

For now will keep the going winter/cold headlines as is but will
be evaluating some changes/re-shuffling of things for the mid-
afternoon issuance. Upgrade may be needed along the lakeshore for
Wednesday into Thursday given the expected new snow amounts
combined with gusty winds/blowing snow impacts. Even away/inland
from the heavier southwest flow lake effect snow on Wednesday
the stronger gustier winds areawide may still promote blowing and
drifting of the existing powdery snow cover in place which could
result in continued visibility/travel impacts (especially in open
country).

&&

.DISCUSSION...
Issued at 258 AM EST Tue Jan 21 2025

- Very Cold With Lake Effect Snow Today

No changes in the forecast for today's lake effect event. Additional
snowfall of 2-4 inches is expected today for areas near and west of
US131. The I69 and eastern half of the I94 corridors including
Lansing/Jackson could see up to an additional 2 inches with little
additional accumulation across our northeastern forecast area.
Travel impacts are likely to continue through the day given
continuing snow and limited effectiveness of salt keeping roads icy.
Visibility reductions are also likely under heavier snow showers.

The going Cold Weather Advisory remains in good shape. Wind chills
across much of the area look to remain in the -10F to -20F range
through mid-day Wednesday. A few areas inland of the lake may reach
wind chills of -25F for a brief time in the first half of Wednesday
morning for brief periods.

- Notable Lake Enhanced Snow Possible For Parts of Lakeshore
Wednesday

Attention then turns to a northern stream clipper diving through the
Great Lakes region Wednesday into Thursday. South to southwest flow
looks to add lake enhancement to the clipper system given 850mb
temps still remain in the negative teens. Most of the area will see
a general 1-3 inch snowfall, however concern is increasing for a
possible 6+ inches of snow across the lakeshore counties north of
Holland into the Manistee National Forest.

The departing arctic air and approaching "warmer" airmass will lead
to notable low-level FGEN across our northwestern forecast area
during the day Wednesday aided by co-located elevated instability.
Warming temperatures increase DGZ depth with better snow ratios than
the current event, favored to be 20:1 or higher, as a result. The
probability of 6+ inches of snow across the aforementioned area of
concern is currently in the 50-70 percent range with the solid
nature of the setup supportive of locally higher amounts under FGEN
banding. Wind gusts to 30 mph will also support lake effect snow and
reduced visibilities across this region. Travel impacts across the
region are likely, especially for the Wednesday evening commute.
Given ongoing winter headlines will defer to the day shift for any
needed advisory vs warning decisions for this event.

- Warming With Additional Snow Chances For The Weekend

A much welcomed warmup is on track for the latter half of the week
with highs climbing near 20 Wednesday afternoon and into the mid 20s
for Thursday/Friday. Another clipper is forecast to move through the
region Saturday bringing additional light snow chances.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 646 AM EST Tue Jan 21 2025

Lake effect snow showers continue to impact the terminals this
morning. The biggest impacts are being experienced at all of the
sites except KJXN as they are just a bit out of the snow shower
activity right now. IFR to LIFR is expected to continue, with
conditions settling closer to LIFR by afternoon as winds begin to
gust again, reducing visibilities in blowing and drifting snow.
The lake effect will even expand a bit this afternoon as it gets
some what of a diurnal boost.

Beginning later this afternoon and evening, winds will start to
become from the S. This change in wind will gradually turn off the
snow showers from SE to NW for most of the sites. KMKG will likely
see at least a few snow showers continue. Most sites will likely
become VFR also as the low clouds migrate back closer to the
lakeshore.

&&

.MARINE...
Issued at 258 AM EST Tue Jan 21 2025

Conditions hazardous to small craft continue into Thursday with
heavy freezing spray continuing into Wednesday as the core of the
coldest air moves overhead. Winds up to 30 knots generally from the
west shifting to southwest Wednesday are expected. There is a low
(20-40 percent) chance that marginal gale force gusts occur
Wednesday as a 35-40 knot jet moves overhead. Given the warm air
advection pattern, its currently favored that we cannot quite mix
into the better winds aloft. Given low confidence for the nearshore
waters, will not issue a gale watch at this time however will re-
evaluate on subsequent shifts.

&&

.CLIMATE...
Issued at 330 PM EST Mon Jan 20 2025

- Coldest High Temperatures Recorded on January 21

Grand Rapids: 5 (1984)
Lansing: 0 (1984)
Muskegon: 5 (1924)
Kalamazoo: 5 (1924)
Battle Creek: 0 (1984)
Holland: 9 (1963)

- Snowfall Records for January 21

Grand Rapids: 6.1 (1958)
Lansing: 10.0 (1904)
Muskegon: 7.9 (1959)
Kalamazoo: 8.0 (1959)

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Cold Weather Advisory until noon EST Wednesday for MIZ037>040-
     043>046-050>052-056>059-064>067-071>074.
     Winter Weather Advisory until 1 AM EST Wednesday for MIZ037-043-
     050-056-064-071.
     Winter Weather Advisory until 7 PM EST this evening for MIZ038-
     044-057-058-065>067-072>074.
MARINE...Small Craft Advisory until 9 AM EST Thursday for LMZ844>849.
     Heavy Freezing Spray Warning until 1 PM EST Wednesday for
     LMZ844>849.

&&

UPDATE...Meade
DISCUSSION...Thomas
AVIATION...NJJ
MARINE...Thomas
CLIMATE...CAS
Hazardous weather outlook, Jan 21, 3:09 AM EST, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
309 AM EST Tue Jan 21 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
309 AM EST Tue Jan 21 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Lake effect snow showers will continue through the day into
tonight. Travel impacts and occasional reduced visibilities will
persist, especially near and west of US131. Wind chills of -10 to
-25F today and tonight will lead to frostbite for exposed skin in
 as little as 30 minutes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Potential for travel impacts is increasing for lakeshore near and
north of Holland and the US131 corridor north of Grand Rapids
Wednesday into early Thursday. Snow and blowing snow will make
travel difficult and reduce visibilities at times.

Wind chills of -10 to -25F are likely through late morning
Wednesday. Frostbite times for exposed skil will be as little as
30 minutes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-220815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
309 AM EST Tue Jan 21 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Winds and waves hazardous to small craft will continue through
today along with heavy freezing spray.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds and waves hazardous to small craft will continue through
Thursday with a low chance of brief gales Wednesday. Heavy
freezing spray will continue into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Thomas

In the hours before

Local storm report, Jan 21, 9:31 AM EST, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
931 AM EST Tue Jan 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Snow             1 SSW Grandville        42.90N 85.76W
01/21/2025  M5.2 Inch        Kent               MI   Cocorahs

            Cocorahs station MI-KN-93 Grandville. The
            period of the Snow event was 24 hours.

0700 AM     Snow             1 WSW Plainwell         42.44N 85.65W
01/21/2025  M5.1 Inch        Allegan            MI   Cocorahs

            Cocorahs station MI-AN-25 Plainwell 0.5 WSW.
            The period of the Snow event was 24 hours.

0700 AM     Snow             1 NE Grand Valley       42.99N 85.85W
01/21/2025  M5.0 Inch        Ottawa             MI   Cocorahs

            Cocorahs station MI-OW-63 Walker 5.1 W. The
            period of the Snow event was 24 hours.

0700 AM     Snow             1 SSW East Grand Rapids 42.94N 85.61W
01/21/2025  M4.7 Inch        Kent               MI   Cocorahs

            Cocorahs station MI-KN-7 East Grand Rapids
            0.7 SSW. The period of the Snow event was 24
            hours.

0830 AM     Snow             Pine Grove              42.36N 85.86W
01/21/2025  M4.6 Inch        Van Buren          MI   Cocorahs

            Cocorahs station MI-VB-15 Gobles 1.0 ESE.
            The period of the Snow event was 24 hours.

0700 AM     Snow             2 SW Custer             43.93N 86.25W
01/21/2025  M4.6 Inch        Mason              MI   CO-OP Observer

            CO-OP Observer station SCOM4 Scottville 2
            SE. The period of the Snow event was 24
            hours.

0500 AM     Snow             1 NNE Coopersville      43.07N 85.93W
01/21/2025  M4.5 Inch        Ottawa             MI   Cocorahs

            Cocorahs station MI-OW-59 Coopersville 0.7
            NNE. The period of the Snow event was 24
            hours.

0700 AM     Snow             3 E Walker              42.99N 85.69W
01/21/2025  M4.2 Inch        Kent               MI   Cocorahs

            Cocorahs station MI-KN-32 Grand Rapids 2.9
            NW. The period of the Snow event was 24
            hours.

0730 AM     Snow             1 NNE Brunswick         43.45N 86.03W
01/21/2025  M4.0 Inch        Newaygo            MI   CO-OP Observer

            CO-OP Observer station FREM4 1.2 N
            Brunswick. The period of the Snow event was
            24 hours.

0700 AM     Snow             3 S Alto                42.81N 85.38W
01/21/2025  M3.5 Inch        Kent               MI   Cocorahs

            Cocorahs station MI-KN-127 Alto 2.9 S. The
            period of the Snow event was 24 hours.

0700 AM     Snow             1 SSW Dutton            42.83N 85.59W
01/21/2025  M3.4 Inch        Kent               MI   Cocorahs

            Cocorahs station MI-KN-43 Caledonia 4.4 WNW.
            The period of the Snow event was 24 hours.

0700 AM     Snow             1 W Hastings            42.65N 85.30W
01/21/2025  M3.0 Inch        Barry              MI   CO-OP Observer

            CO-OP Observer station HASM4 Hastings. The
            period of the Snow event was 24 hours.

0800 AM     Snow             1 ENE Lansing           42.71N 84.53W
01/21/2025  M2.8 Inch        Ingham             MI   Cocorahs

            Cocorahs station MI-IH-45 Lansing 1.0 ENE.
            The period of the Snow event was 24 hours.

0700 AM     Snow             4 NNW Williamston       42.74N 84.32W
01/21/2025  M2.5 Inch        Ingham             MI   Cocorahs

            Cocorahs station MI-IH-60 Williamston 3.8
            NNW. The period of the Snow event was 24
            hours.

0700 AM     Snow             4 NNE Paw Paw           42.27N 85.86W
01/21/2025  M2.4 Inch        Van Buren          MI   Cocorahs

            Cocorahs station MI-VB-4 Paw Paw 3.6 NNE.
            The period of the Snow event was 24 hours.

0700 AM     Snow             1 WNW Belmont           43.08N 85.63W
01/21/2025  M2.2 Inch        Kent               MI   Cocorahs

            Cocorahs station MI-KN-65 Belmont 1.0 WNW.
            The period of the Snow event was 24 hours.

0700 AM     Snow             2 NNW Beechwood         42.82N 86.15W
01/21/2025  M2.1 Inch        Ottawa             MI   Cocorahs

            Cocorahs station MI-OW-14 Holland 4.3 NNW.
            The period of the Snow event was 24 hours.

0600 AM     Snow             3 WNW Zeeland           42.82N 86.07W
01/21/2025  M2.0 Inch        Ottawa             MI   Cocorahs

            Cocorahs station MI-OW-2 Holland 3.9 NNE.
            The period of the Snow event was 24 hours.

0630 AM     Snow             3 NE Saranac            42.96N 85.17W
01/21/2025  M1.9 Inch        Ionia              MI   Cocorahs

            Cocorahs station MI-IN-1 Saranac 2.6 NE. The
            period of the Snow event was 24 hours.

0800 AM     Snow             1 E Lowell              42.93N 85.33W
01/21/2025  M1.6 Inch        Kent               MI   CO-OP Observer

            CO-OP Observer station LOLM4 Lowell Wwtp.
            The period of the Snow event was 24 hours.

0700 AM     Snow             1 SSW Mears             43.67N 86.42W
01/21/2025  M1.4 Inch        Oceana             MI   Cocorahs

            Cocorahs station MI-OC-3 Hart 3 WSW. The
            period of the Snow event was 24 hours.

0800 AM     Snow             4 WNW Scotts            42.21N 85.48W
01/21/2025  M1.3 Inch        Kalamazoo          MI   Cocorahs

            Cocorahs station MI-KZ-31 Portage 5.6 E. The
            period of the Snow event was 24 hours.

0800 AM     Snow             3 SW Bunker Hill        42.45N 84.35W
01/21/2025  M1.3 Inch        Ingham             MI   Cocorahs

            Cocorahs station MI-IH-61 Leslie 4.3 E. The
            period of the Snow event was 24 hours.

0600 AM     Snow             2 ENE Bellevue          42.45N 84.98W
01/21/2025  M1.3 Inch        Eaton              MI   Cocorahs

            Cocorahs station MI-ET-23 Bellevue 1.9 ENE.
            The period of the Snow event was 24 hours.

0700 AM     Snow             5 SSE Grattan           43.01N 85.35W
01/21/2025  M1.2 Inch        Kent               MI   Cocorahs

            Cocorahs station MI-KN-106 Lowell 5.5 N. The
            period of the Snow event was 24 hours.

0700 AM     Snow             1 N Haslett             42.77N 84.40W
01/21/2025  M1.1 Inch        Clinton            MI   Cocorahs

            Cocorahs station MI-CT-2 Haslett 1.2 N. The
            period of the Snow event was 24 hours.

1100 PM     Snow             Edgemont Park           42.75N 84.59W
01/20/2025  M1.0 Inch        Ingham             MI   CO-OP Observer

            CO-OP Observer station LANM4 Lansing 2 WNW.
            The period of the Snow event was 24 hours.

0700 AM     Snow             1 N Waverly             42.75N 84.62W
01/21/2025  M1.0 Inch        Eaton              MI   Cocorahs

            Cocorahs station MI-ET-18 Lansing 4.7 NW.
            The period of the Snow event was 24 hours.

0800 AM     Snow             1 NNE Eaton Rapids      42.52N 84.65W
01/21/2025  M1.0 Inch        Eaton              MI   CO-OP Observer

            CO-OP Observer station ETNM4 0.5 NE Eaton
            Rapids. The period of the Snow event was 24
            hours.

0700 AM     Snow             Big Rapids              43.70N 85.48W
01/21/2025  M0.8 Inch        Mecosta            MI   CO-OP Observer

            CO-OP Observer station BGRM4 Big Rapids
            Water Works. The period of the Snow event
            was 24 hours.

0815 AM     Snow             5 SSE Woodville         43.61N 85.64W
01/21/2025  M0.2 Inch        Newaygo            MI   Cocorahs

            Cocorahs station MI-NW-8 White Cloud 7.5
            ENE. The period of the Snow event was 24
            hours.

&&
Local storm report, Jan 21, 10:08 AM EST, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1008 AM EST Tue Jan 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     Snow             2 SE Allendale          42.97N 85.92W
01/21/2025  M8.5 Inch        Ottawa             MI   Public

            Storm total since the snow began Sunday.

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:38 PM ESTWinter Storm WarningGRRLake, Mason, Muskegon, Newaygo, Oceana, Ottawa36 hr

Nearby

Gale Warnings in Michigan, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.